MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Codes Difficult to Remove (1528); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive has received the sureform stapler 60 and the white reload associated with this complaint and completed investigations.The reload was analyzed and damage was found to the reload.The returned reload was used and fired.Visual inspection displayed signs of physical damage to the cartridge and knife with lodged staples in between the track.There were 4-5 lodged staples in between the knife track.The blade was not exposed, and the staples were lodged in between the cartridge.The pushers and shutter were fully deployed.The staples were removed from the reload and cartridge damage was observed.The cover was removed to allow access to the knife and blade damage was observed.The reload blade was found to have mechanical indentations.The stapler instrument was analyzed and found to have 1 unclamp failure based on the log review that was not replicated in-house.The logs displayed 1 unclamp failure with error code 22030 an p1 value of 2, which confirms an unclamping failure.The stapler was installed onto an in-house system and fired on a test foam using in-house blue and white reloads.The instrument fired and unclamped successfully, and the resultant staple-line was visually inspected.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.A review of the advanced technical logs for the sureform 60 stapler associated with this event has been performed by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The following additional information was provided: logs show pn 480460-09, ln k10230829-0390, was installed on the system 2x and fired 2 reloads (1 blue, followed by 1 white).On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.During the unclamping after the 2nd fire, the system detected a drivetrain failure.The unclamp failed at ~99.99%, per the dsp logs.Master supervisory controller (msc) logs show error codes 22030, and 282 at the same timestamp, representing the unclamping drivetrain failure, and subsequent force expiration of the instrument.The instrument was then removed and not used again in the procedure.As the instrument completed the unclamp to ~99%, there was likely no real need to use the stapler release kit (srk).Logs did not show use of the e-stop or srk.The failure occurred on the universal surgical manipulator (usm) 3, and fse notes refer to an error with usm 3.
 
Event or Problem Description
It was reported that during a da vinci-assisted sadi-s surgical procedure, after stapling with a sureform stapler 60 instrument, an error message popped up on the screen "possible failure detected while unclamping.Use grips to verify jaws are open.Do not reuse." the procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19924866
Report Number2955842-2024-17706
Device Sequence Number20926555
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)N/A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age49 YR
Patient SexMale
Patient Weight111 KG
Patient EthnicityNon Hispanic
Patient RaceWhite